Posted by: Heather | 2013-02-13

Thyroid under active - not being picked up with blood work

I had my gallbladder removed in April 2011, in July of the same year I got URTI and was put on antibiotics and cortisone, when the medication was finished I ended up with an unexplainable rash on my legs, torso, buttocks and neck. I was sent for blood tests and a skin sample was also taken, all came back normal, I was put on cortisone, cortisone cream, nothing helped took about two months to clear up completely. In November 2011 I got URTI again and again same meds and again the same reaction. In January 2012 I ended up going a homeopath out of desperation and was diagnosed with the following: under active Thyroid, pancreas not doing well, adrenal gland overworking and high cholesterol. When we discussed the rash, the homeopath explained to me due to my Thyroid only functioning at 25%, my liver was taking strain and was distributing the fat to my organs (high cholesterol) and the poison in my system did not have the gallbladder to remove it so the liver was distributing it into my body and the only way out was through my skin. I was on my homeopathic medication but it was costing me between R600 and R900 a month, the medical aid was only paying back a small portion of this. I recently went for blood work again and my cholesterol is sky high, which is something I am aware of, it is rather laughable because I am a vegetarian and eat as healthly as possible. I prepare my food in olive oil or steam or raw. The Thyroid comes back clear each time, the homeopath also mentioned that the pill could affect the outcome of the thyroid test. I have all of the symptoms of an underactive thyroid. How do I go about convincing my doctor that I need to get it sorted out as soon as possible. I am overweight and no matter what I do I just cannot lose the excess weight, also my weight distribution is over the torso area and a danger to me. HELP!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc


I will rather not comment on homeopathic medication. I suggest that you consult an endocrinologist for blood tests. It is possible that you are suffering from insulin resistance, which in turn causes you to be unable to loose weight. You can use Antagolin as a support to combat insulin resistance. This is available over the counter at pharmacies. Your high cholesterol is most likely due to a genetic factor. It is important to use the medication that your doctor prescribes. The endocrinologist will also address your high cholesterol. The rash is more than likely due to the medication that you have used and before you use the same class of oral antibiotics, you should inform your doctor about the previous reactions.


Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.